# SDR QMLA2024121020149

- Difficulty date: December 2, 2024
- Submitted: December 10, 2024
- Operation: Air carrier
- Aircraft: N145LF
- Make and model: Bolkms BK117C2
- Aircraft serial: 9072
- Aircraft time: 5,894 hours, 22,039 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 5,894 hours, 13,133 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 0292005460
- Part serial: 18750
- Condition: Making Metal
- Location: Nr 1
- Part time: 5,894 hours, 13,133 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

UPON TAKEOFF FROM HOSPITAL PAD #1 ENG CHIP ILLUMINATED ON CAD. #1 ENGINE OIL PRESSURE AND TEMPERATURE INDICATED NORMAL. DEPRESSED FUZZ BURN SWITCH, #1 ENG CHIP CAD LIGHT REMAINED ILLUMINATED. CONTINUED FLIGHT FOR APPROXIMATELY ONE TO TWO MINUTES AND LANDED AT BASE. SHUT DOWN #1 ENGINE IMMEDIATELY. ENGINE SHUTDOWN; LOUD METAL ON METAL GRINDING SOUND HEARD. AMT MAINTENANCE INSPECTION REVEALED LARGE AMOUNTS OF CHIPS IN ALL CHIP DETECTORS. MO5 HAVING THE MOST SIGNIFICANT AMOUNT OF MATERIAL. REMOVAL AND INSPECTION OF THE ENGINE OIL FILTER RENDERED SIGNIFICANTLY LARGER METAL MATERIAL IN GREAT ABUNDANCE. THIS IS THE SECOND OCCURRENCE FOR THIS AIRCRAFT SERIAL 9072 N145LF OF A RELATED MO5 FAILURE IN LESS THAN 2 YEARS. THE PREVIOUS NUMBER #2 ENGINE MO5 MALFUNCTION RESULTED IN THE PILOT SHUTTING DOWN THE ENGINE AND PERFORMING A SINGLE ENGINE LANDING. THIS OCCURRENCE, UPON FURTHER INSPECTION OF THE #1, ENGINE THE ENGINE SHAFT WAS ROTATED BY THE AMT BY HAND, WITH SEVERE GRINDING SOUNDS FOR ABOUT ¼ TURN AND THEN UNABLE TO ROTATE BY HAND. THE MO5 FAILURE IS A KNOWN CAUSAL FACTOR IN PREVIOUS FATAL ACCIDENT(S).
